# SDR 98ZZZX2118

- Difficulty date: November 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1144P
- Make and model: Mooney M20J
- Aircraft serial: 241187
- Engine: Lyc IO360A3B6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: SL14077
- Condition: Failed
- Location: Engine
- Part time: 587 hours
- Stage of operation: NR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

PISTON PIN BROKE IN-FLIGHT CAUSING MASSIVE DAMAGE INTERNALLY IN ENGINE.  THE CRACKSHAFT AND ONE CYLINDER WERE THE ONLY ITEMS SALVAGEABLE.  PILOT NOTICED ENGINE ROUGNESS AND LOSS OF OIL PRESSURE.  AIRPLANE LANDED WITHOUT DAMAGE TO AIRCRAFT OR PILOT.  ENGINE QUIT COMPLETELY AFTER TOUCH-DOWN.
